Alert archive / Florida / Special Marine Warnings in 2015
Special Marine Warning 252, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Sep 15, 2015, 12:06 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2015, 12:06 PM EDT (16:06 UTC)
- Expired
- Sep 15, 2015, 1:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
The radar
The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 4.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3004 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WHUS52 KMFL 151606
SMWMFL
GMZ657-151700-
/O.NEW.KMFL.MA.W.0252.150915T1606Z-150915T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1206 PM EDT TUE SEP 15 2015
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM...
* UNTIL 100 PM EDT
* AT 1206 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...
CAPABLE OF PRODUCING WINDS 34 KNOTS OR GREATER...LOCATED NEAR
NORTHWEST CAPE SABLE...MOVING NORTHWEST AT 25 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 2523 8153 2537 8153 2545 8160 2557 8128
2542 8116 2542 8114 2521 8095 2521 8098
2522 8102 2526 8107 2528 8107 2528 8109
2533 8112 2533 8114 2527 8117 2521 8117
2517 8114 2513 8107 2511 8139
TIME...MOT...LOC 1606Z 123DEG 30KT 2524 8127
$$
KMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Sep 15, 10:17 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 15, 10:17 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1017 AM EDT TUE SEP 15 2015
.UPDATE...
SHOWERS AND THUNDERSTORMS THIS MORNING, ASSOCIATED WITH A TROUGH
AXIS AND MOISTURE FROM THE REMNANTS OF GRACE, WILL BECOME MORE
NUMEROUS TOWARDS THE GULF COAST THIS AFTERNOON AS THE TROUGH MOVESWEST.
THE BREEZY EASTERLY FLOW, ATTRIBUTED TO THE STRONG PRESSURE
GRADIENT BETWEEN MID ATLANTIC SURFACE HIGH AND THE TROPICAL
WAVE/TROUGH, WILL STILL PRODUCE SOME SHOWERS AND STORMS MOVING
ONSHORE ALONG THE EAST COAST INTO THIS AFTERNOON, BUT LESS THAN
WHAT WAS EXPERIENCED THIS MORNING. NEAR TERM MODELS SHOWING THIS
TREND AND POPS WERE ADJUSTED TO REFLECT.
&&
.PREV DISCUSSION... /ISSUED 751 AM EDT TUE SEP 15 2015/
AVIATION...
WITH THE EXCEPTION OF A FEW CELLS, MAINLY QUICK MOVING SHOWERS
WITH GUSTY WINDS HAVE MOVED NEARBY TERMINALS THIS MORNING. THIS
TREND SHOULD CONTINUE THROUGH THE MORNING, WITH TS BECOMING MORE
PROBABLE OVER THE NEXT FEW HOURS, HOWEVER ONLY SCATTERED AT BEST,
AND MAY NOT BE WORTHY OF VCTS. BRIEF MVFR/IFR CONDS POSSIBLE IN
SHOWERS OR STORMS. EAST WINDS SUSTAINED 15-20 KTS MAY GUST TO
25KTS AT TIMES, ESPECIALLY ALONG THE IMMEDIATE COAST. WINDS REMAIN
AT 10-15 KTS THIS EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 90 80 88 78 / 60 40 60 60
FORT LAUDERDALE 90 81 87 79 / 50 50 60 60
MIAMI 90 80 88 78 / 50 50 50 50
NAPLES 92 76 89 75 / 60 50 70 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM EDT THIS EVENING FOR
AMZ630-651-671.
GM...NONE.
&&
SHORT TERM...21/KM
LONG TERM....21/KMHazardous weather outlook, Sep 15, 3:36 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 336 AM EDT TUE SEP 15 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 151945- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 336 AM EDT TUE SEP 15 2015 ...MODERATE RISK FOR RIP CURRENTS ATLANTIC WATERS... ...CHANCE OF THUNDERSTORMS, SOME WITH LOCALLY HEAVY RAINFALL... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG ATLANTIC BEACHES. THUNDERSTORMS: THUNDERSTORMS ARE POSSIBLE...ESPECIALLY SOUTH OF ALLIGATOR ALLEY. FREQUENT CLOUD TO GROUND LIGHTNING IS THE PRIMARY THREAT FROM THESE THUNDERSTORMS. WATERSPOUTS: THERE IS A CHANCE FOR WATERSPOUTS ON SOUTH FLORIDA WATERS. FLOODING: THUNDERSTORMS TRAINING REPEATEDLY OVER THE SAME AREA MAY LEAD TO LOCALIZED STREET FLOODING IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK FOR RIP CURRENTS WILL CONTINUE THROUGH AT LEAST WEDNESDAY. THUNDERSTORMS ARE LIKELY WEDNESDAY THROUGH FRIDAY...WITH A CHANCE FOR THUNDERSTORMS CONTINUING INTO NEXT WEEK. THE PRIMARY THREAT WITH THESE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...LOCALLY HEAVY RAINFALL COULD ALSO PRODUCE STREET FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. KONARIK
In the hours before
Local storm report, Sep 15, 6:52 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
652 AM EDT TUE SEP 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM MARINE TSTM WIND 8 SSE KEY BISCAYNE 25.59N 80.10W
09/15/2015 M40 MPH AMZ651 FL BUOY
ANEMOMETER IS 43 METERS ABOVE SITE ELEVATION.
&&
EVENT NUMBER MFL1500312
KMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 10:04 PM EDT | River Flood Warning | MFL | Glades | 8 days |
| Sep 15, 7:06 AM EDT | Special Marine Warning | MFL | 39 min | |
| Sep 15, 7:09 AM EDT | Small Craft Advisory for Winds | MFL | 9 hr | |
| Sep 15, 7:21 AM EDT | Special Marine Warning | MFL | 39 min | |
| Sep 15, 8:01 AM EDT | Special Marine Warning | MFL | ||
| Sep 15, 8:04 AM EDT | Special Marine Warning | MFL | 26 min | |
| Sep 15, 8:16 AM EDT | Special Marine Warning | MFL | 44 min | |
| Sep 15, 8:40 AM EDT | Special Marine Warning | MFL | 50 min | |
| Sep 15, 8:44 AM EDT | Special Marine Warning | MFL | 46 min | |
| Sep 15, 9:02 AM EDT | Special Marine Warning | MFL | 28 min | |
| Sep 15, 10:23 AM EDT | Special Marine Warning | MFL | 52 min | |
| Sep 15, 11:37 AM EDT | Special Marine Warning | MFL | 23 min | |
| Sep 15, 11:39 AM EDT | Special Marine Warning | MFL | 51 min | |
| Sep 15, 12:25 PM EDT | Special Marine Warning | MFL | 35 min | |
| Sep 15, 12:29 PM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| Sep 15, 1:19 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
| Sep 15, 2:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| Sep 15, 2:19 PM EDT | Special Marine Warning | MFL | 56 min | |
| Sep 15, 3:20 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 37 hr |
| Sep 15, 6:57 PM EDT | Special Marine Warning | MFL | 18 min | |
| Sep 15, 7:00 PM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
Nearby
Special Marine Warnings in Florida, 2015Every special marine warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.